MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. WIRION EMBOLIC PROTECTION SYSTEM; EMBOLIC PROTECTION DEVICE

CARDIOVASCULAR SYSTEMS, INC. WIRION EMBOLIC PROTECTION SYSTEM; EMBOLIC PROTECTION DEVICE
Model Number WRN-D6
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device analysis conclusion: the filter and guide wire were received at csi for analysis.The filter was returned with a torn filter sac.It is unknown why removal of the filter was difficult.The report that the user pulled the filter forcefully through the sheath likely contributed to the torn sac; however, this could not be confirmed.The root cause of the filter damage remains unknown.It should be noted that the wirion® embolic protection system instructions for use manual warns, "always advance or retract the catheter slowly under fluoroscopic imaging.If resistance is felt and/or observed, determine the cause and take any necessary remedial action." the device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).
 
Event or Problem Description
Following successful use in the distal popliteal artery, the wirion filter was captured and removed.The user had left groin access with contralateral approach; right side peripheral vascular intervention of the superficial femoral artery and proximal popliteal artery had been performed.During removal, the 6fr filter was difficult to remove through the 6fr sheath.The user pulled the filter forcefully through the sheath, and it became stuck.The components were removed together.The distal marker and a small part of filter fractured and was likely left in vivo.The procedure was completed, and the patient was discharged home in stable condition.

Brand Name
WIRION EMBOLIC PROTECTION SYSTEM
Common Device Name
EMBOLIC PROTECTION DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key12139218
Report Number3004742232-2021-00251
Device Sequence Number4180417
Product Code NTE
UDI-Device Identifier10850000491882
UDI-Public(01)10850000491882(17)230216(10)0000078498
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K210282
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2023
Device Model NumberWRN-D6
Device Catalogue Number7-10078-01
Device Lot Number0000078498
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2021
Initial Report FDA Received Date07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;